Aa
A
A
Close
Avatar universal
sinus infection and medication
Hi everyone,

I have a bad sinus infection. It looks like I will have to take antibiotics. Did anyone have to take antiboitics while on treatment and if yes, what did you take? I am just scared that antiboitics may make Pegasys less effective.

Thank you.

Foreign girl.
Cancel
9 Answers
Page 1 of 1
Avatar universal
i just had a quick question for everyone.  does hepatitis cause prolonged sinus problems including tons of green/yellow mucous?  please help me out
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I never had a sinus infection from tx but have lots of post nasal drip and a constant cough which I am attributing to the riba.  I have heard others say they have had chronic sinus problems while on tx so it just depends on the individual.
I had an upper respitory infection several weeks ago and ended up in Urgent Care.  I was prescribed Levaquin 750mg for 5 days.  During that week I had my 24 wk PCR.  I asked the same question you did.  Would antibotics effect my treatment.  The answer is no.  You will be fine and the effectiveness of your Peg will not be compromised.  Hope you feel better soon.  BTW, 24 wks PCR was UND.  
Good Luck
Trin  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Foreign Girl,

I was on antibiotics for around 4 months during the course of treatment, including for sinus infection. They were all approved by my liver specialist and have no effect on you treatment with Pegasys.

B6

Although some attribute even the rising tides to Hepatitis C,  I don't think you can make a strong case that hepatitis will prolong sinus problems. That said, the treatment for Hepatitis C could prolong sinus problems while you're on the drugs.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Our posts crossed, but if I remember correctly, Levaquin was one of the antibiotics I was on for this and that.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Just realized I mixed up the posts and answered Foreign Girls question.  I'm quite sure she is over her sinus infection by now.  
From my experience and having had children, when the green/yellow mucous starts to flow, it's time to see the doctor.  Usually an indication of infection which requires an antibiotic.  There are also other medications that can help reduce the symptoms and discomfort, but do not clear up the infection.  Does hepc cause chronic sinus -  who knows.  Hepc gets blamed for alot of things and you just may be one of those people who has chronic sinus.  I don't think I've ever seen your problem listed as one of the side effects of hepc itself.  Treatment can cause some problems in that area.
Trinity
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am on treatement week 34, suffer from same or very similiar sinus problem for the last 6-7 weeks, it is not easy.

Here are my lectures from that so far:

You will find that PREDNISONE 20 mg capsules is the most effective for the sinus problem, but the problem will recur because the cause for the problem is the Ribavirin, I have reas some research saying that if w reduce 1 capsule of Roba in a day then most probably this problem will go away,but ny hepa doc stongly advice not to do that because that can decrease the chance for SVR, in other words he advice me to leave with that for the rest of the treatement eventhough it is not so easy.

Antibiotics - it help but very littke and for just a shot time (in my experience), my hepa strongly advice to use any relevant antibiotics but not Augmentin that is bad for the liver. There is no problem to take antibiotics while on treatement.

Saline water - better avoid it, the reason - it dry the nasal and the sinus, for many cases this is good but not in our case, Interferon and Riba cause dryness hich might be the cause for this problem.

Stuff  like Wet Gel Spray (basically for Italy I think) or Hysan Spray (from Germany) are quite good  because they make the nostrils and the sinus wet which is what we need, and you an use them as much as you like.

So, in my experience there is nothing really to do with this problem, it is a side effect, the Wet Sprays help after some days, even help a lot.

I also have fever for the last weeks, I am not sure there is any relation with the sinus but I do take few capsules along the day to reduce the fever and it helps.

I realized that I have to leave with that for the nest 3.5 months till end of treatement, as far as I know this is not considered as Sinusitis.

Hope I helped,
Jack



Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi Jack,

Sorry you're having the sinus thing and btw I agree with your doc best not to reduce the riba for sinus condition alone. Only thing I question is not using a saline nasal spray like "Simply Saline" which was recommended to me by my ENT. That said, he really didn't understand the treatment drugs much so who knows. Also, "Augmentin" was not contraindicated by my liver specialist, but not sure how much good it did. In any event, things should start to clear either by EOT or when you get off the drugs. At least it did with me. Between the GERD and sinus issues, I went through four ENT's and don't know how many times I had that scope stuck up my nose and down my throat. It was so bad that I never thought it would go away even after treatment. But it does, so anyone else in that boat try to hang onto that thought. Riba. Gotta hate it for what it does. Gotta love it for what it does, i.e. helps with SVR.

-- Jim
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
thanks for your help everyone.  hopefully the sinus and coughing problem is not a symptom of hepatitis for me. ill just have to wait and pray it isnt.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My sister is experiencing a lot of muscus as well. She finishes tx tomorrow for Geno 2 , 12 wks.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
317787 tn?1468754865
Blank
Dee1956 commented on Jade59's status
11 hrs ago
317787 tn?1468754865
Blank
Dee1956 Please take the survey abov... Comment
12 hrs ago
317787 tn?1468754865
Blank
Dee1956 commented on dominosarah's status
14 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1468754865
Blank
Dee1956
DC
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO
2059648 tn?1439770265
Blank
dontworry_behappy1
CA
Hepatitis C Community Resources
Top Hepatitis Answerers
317787 tn?1468754865
Blank
Dee1956
DC
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO
2059648 tn?1439770265
Blank
dontworry_behappy1
CA